Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 131, NWS Shreveport, LA

April 29, 20164 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2016, 9:49 AM CDT for 4 parishes in Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2016, 9:49 AM CDT (14:49 UTC)
Expired
Apr 29, 2016, 10:30 AM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bienville Parish, LA, De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 68 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 2.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1756 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.9
Supercell composite
14.9

Open this sounding in Storm Lab

The text

As transmitted.

224 
WUUS54 KSHV 291449
SVRSHV
LAC013-031-069-081-291530-
/O.NEW.KSHV.SV.W.0131.160429T1449Z-160429T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHEASTERN DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  NORTHWESTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  RED RIVER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 1030 AM CDT

* AT 949 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COUSHATTA...OR
  18 MILES EAST OF MANSFIELD...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COUSHATTA...MARTIN...HALL SUMMIT...SALINE...LUCKY...ASHLAND...CASTOR...
  EDGEFIELD...BIENVILLE...JAMESTOWN...AJAX...SAILES...BRICE...LOGGY BAYOU...
  FRIENDSHIP...CRICHTON...ARMISTEAD...HANNA...WOMACK AND GRAND BAYOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3184 9344 3185 9353 3201 9367 3246 9307
      3223 9281 3180 9344
TIME...MOT...LOC 1449Z 233DEG 43KT 3198 9340 

HAIL...1.00IN
WIND...60MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:49 AM CDT, 3 hours earlier.

Area forecast discussion, Apr 29, 6:49 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
649 AM CDT FRI APR 29 2016

.AVIATION...
FOR THE 29/12Z TAFS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
MAKE FOR A COMPLICATED FORECAST FOR THIS PERIOD. A WARM FRONT
THAT WAS LOCATED NEAR I-20 AT THE START OF THE PERIOD CONTINUES TO
LIFT NORTH ACROSS THE REGION. THIS HAS LED TO SCATTERED STRONG
THUNDERSTORMS NEAR AND AT KTXK OVER THE PAST SEVERAL
HOURS...GIVING WAY TO MVFR CONDITIONS. AT THE REST OF THE TAF
SITES...MVFR/IFR CONDITIONS HAVE PREVAILED DUE TO LOW CLOUDS.
EXPECT A MIX BAG TO CONTINUE THROUGH THE PERIOD...AS LOW CLOUDS
AND THUNDERSTORMS WILL MOVE IN AND OUT THE REGION. SOME OF THE
THUNDERSTORMS COULD BE SEVERE WITH LOCALLY HEAVY RAINFALL. /20/

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT FRI APR 29 2016/

DISCUSSION...
COMPLICATED FCST TO SAY THE LEAST TODAY WITH A FLASH FLOOD AND
SEVERE WEATHER THREAT ACROSS PORTIONS OF OUR REGION. WITH STRONG/
SEVERE CONVECTION ALREADY ONGOING...WILL BE BRIEF WITH THIS
DISCUSSION.

CONVECTION THIS MORNING FIRING AS A RESULT OF A DISTURBANCE
EMBEDDED IN SOUTHWEST FLOW ALOFT ACROSS N TX INTO S OK. THIS
CONVECTION IS ELEVATED AND ORIENTED JUST NORTH OF A RETURNING
WARM FRONT AT THE SURFACE. A TIGHTENING PRESSURE GRADIENT ALONG
AND SOUTH OF THIS RETURNING WARM FRONT WILL RESULT IN INCREASING
WINDS TODAY THUS HAVE POSTED A LAKE WIND ADVISORY WITH THIS
PACKAGE ACROSS OUR SOUTHWEST HALF THROUGH 00Z THIS EVENING.
CONVECTION MAY BECOME MORE SFC BASED AS WE GO THROUGH THE MORNING/
DAYTIME HOURS WITH THE GREATEST THREAT AREA FOR SEVERE CONVECTION
JUST NORTH OF THE I-20 CORRIDOR OF NE TX AND N LA WHICH INCLUDES
THE NORTHERN THIRD OF NE TX...SE OK AND SW AR. ASSUMING THIS
CONVECTION BECOMES MORE NUMEROUS LATER THIS MORNING...THE FLASH
FLOOD THREAT SHOULD RAMP UP ACROSS THIS SAME REGION... BASICALLY
WHERE THE CURRENT FLASH FLOOD WATCH RESIDES. AM GETTING MORE
CONCERNED OF A SVR/HEAVY RAIN THREAT WHICH SHOULD FIRE UP
SOMEWHERE IN THE VICINITY OF THE I-35/I-45 CORRIDOR THIS AFTN IN
RESPONSE TO YET ANOTHER DISTURBANCE MOVING THIS WAY IN SOUTHWEST
FLOW ALOFT. MODELS ARE ALL POINTING AT THIS CONVECTION MOVING
RAPIDLY EAST NORTHEAST DURING THE LATE AFTERNOON...MOVING INTO OUR
REGION LATER THIS EVENING INTO THE OVERNIGHT HOURS. THIS
CONVECTION WILL LIKELY PRODUCE RAINFALL AMOUNTS OF 1-3 INCHES
WITH ISOLATED HIGHER AMOUNTS...BUT THE KEY POINT IS THAT IT WILL
BE MOVING WITH NO REAL TRAINING THREAT THAT I CAN SEE...HENCE THE
LACK OF ANY SLIGHT RISK OF EXCESSIVE RAINFALL PER WPC SOUTH OF THE
EXISTING AREA FURTHER NORTH. ALL THIS TO SAY WILL NOT BE MAKING
ANY CHANGES TO THE CURRENT FFA TODAY WITH THE OPTION BEING TO
EXPAND IT FURTHER SOUTH FOR TONIGHT IF A HEAVIER/TRAINING EVENT
BECOMES APPARENT. THAT WILL AVOID THE SEGMENTED FFA AREA CONFUSION
OF THE HEAVY RAIN THREAT NORTH TODAY...AND MORE WIDESPREAD
OVERNIGHT.

THE THREAT OF HEAVY RAIN/SEVERE WEATHER DOES NOT END FOR SATURDAY
BUT INSTEAD...SHIFTS EAST SLIGHTLY...ENCOMPASSING MORE OF S AR AND
N LA ALONG AND AHEAD OF A SLOW MOVING COLD FRONT WHICH SHOULD BE
NEAR OR JUST EAST OF THE I-30 CORRIDOR SAT AFTN. WE WILL BE WORKED
OVER PRETTY WELL FROM LATE NIGHT/MORNING CONVECTION SO AFTERNOON
DESTABILIZATION WILL PLAY A BIG KEY TO THE SVR/HEAVY RAIN THREAT
DURING THE DAY SAT BEFORE TAPERING OFF SAT NIGHT.

MADE VERY LITTLE CHANGES TO SUNDAY THROUGH NEXT WEEK DUE TO TIME
RESTRAINTS GIVEN THE CURRENT CONVECTION. THANKS FOR THE
COORDINATION THIS MORNING FWD...JAN. PRELIMS TO FOLLOW.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  67  82  64 /  50  90  70  50
MLU  87  68  84  66 /  40  90  70  70
DEQ  76  64  82  56 /  90  90  40  20
TXK  82  66  82  60 /  80  90  50  30
ELD  82  67  80  63 /  80  90  70  50
TYR  86  67  84  61 /  70  90  50  20
GGG  86  67  82  62 /  60  90  50  30
LFK  90  68  82  66 /  30  90  70  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH SATURDAY
     MORNING FOR ARZ050-051-059>061-070.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR LAZ001-002-010-011-017-018.

OK...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH SATURDAY
     MORNING FOR OKZ077.

TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR TXZ096-097-108>112-124>126-136>138-149>153-
     165>167.

     FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH SATURDAY
     MORNING FOR TXZ096-097.

&&

20
Hazardous weather outlook, Apr 29, 3:49 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 AM CDT FRI APR 29 2016

ARZ050-051-059>061-070-OKZ077-TXZ096-097-291800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-
349 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES...
WILL BE POSSIBLE THIS MORNING THROUGH THE AFTERNOON HOURS.
IN ADDITION TO THE SEVERE WEATHER THREAT...THESE STORMS WILL
PRODUCE EXCESSIVE HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED
FLASH FLOODING. THIS FLASH FLOOD THREAT WILL CONTINUE INTO THE
OVERNIGHT HOURS AS WELL AS AN UPPER LEVEL DISTURBANCE MOVES INTO
THE REGION FROM THE SOUTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY
WITH A SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT ALONG AND
EAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS. THIS THREAT WILL LIKELY COME TO AN END LATE
SATURDAY EVENING WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY INTO
TONIGHT...AND POSSIBLY AGAIN ON SATURDAY.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-
149>153-165>167-291800-
LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-
WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
349 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES...
WILL BE POSSIBLE THIS MORNING THROUGH THE AFTERNOON HOURS...
MAINLY ALONG AND NORTH OF A LINE FROM LUFKIN TEXAS TO MONROE
LOUISIANA. THIS SEVERE WEATHER THREAT WILL CONTINUE AND TRANSITION
INTO A HEAVY RAINFALL EVENT LATER THIS EVENING INTO THE OVERNIGHT
HOURS ACROSS A LARGE PORTION OF THE REGION AS WELL AS AN UPPER
LEVEL DISTURBANCE MOVES INTO THE REGION FROM THE SOUTHWEST. A
FLASH FLOOD WATCH MAY BECOME NECESSARY FOR PORTIONS OF THE REGION
TONIGHT INTO SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY
WITH A SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT ALONG AND
EAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS. THIS WILL INCLUDE MOST OF SOUTHWEST
ARKANSAS...ALL OF NORTHERN LOUISIANA AND THE EASTERN THIRD OF
NORTHEAST TEXAS. THIS THREAT WILL LIKELY COME TO AN END LATE
SATURDAY EVENING WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY INTO
TONIGHT...AND POSSIBLY AGAIN ON SATURDAY.

13

In the hours before

Special weather statement, Apr 29, 6:34 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 AM CDT FRI APR 29 2016

ARZ061-291200-
NEVADA AR-
634 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA COUNTY UNTIL 700
AM CDT...

AT 634 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROSSTON...OR 10 MILES SOUTHEAST OF PRESCOTT...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROSSTON...BLUFF CITY...WHITE OAK LAKE STATE PARK...CALE...LANEBURG...
MORRIS...MOUNT MORIAH AND READER.

LAT...LON 3380 9313 3378 9310 3360 9311 3356 9335
      3374 9341 3381 9314
TIME...MOT...LOC 1134Z 255DEG 35KT 3367 9330

13
Local storm report, Apr 29, 7:30 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 AM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     HAIL             2 SW HOOKS              33.45N  94.32W
04/29/2016  E1.00 INCH       BOWIE              TX   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL REPORTED AT RED RIVER ARMY DEPT FIRE
            DEPT.

&&

EVENT NUMBER SHV1600408

20
Special weather statement, Apr 29, 8:36 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 AM CDT FRI APR 29 2016

ARZ050-051-OKZ077-291430-
HOWARD AR-SEVIER AR-MCCURTAIN OK-
836 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWARD...NORTHWESTERN
SEVIER AND MCCURTAIN COUNTIES UNTIL 930 AM CDT...

AT 835 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 8
MILES NORTHEAST OF BROKEN BOW...OR 17 MILES WEST OF DE
QUEEN...MOVING NORTHEAST AT 60 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DE QUEEN...DIERKS...UMPIRE...IDABEL...BROKEN BOW...GILLHAM...ATHENS...WRIGHT
CITY...HAWORTH...CERROGORDO...GENEVA...OAK HILL...HOLLY CREEK...GOLDEN...
LEBANON...GOODWATER...EAGLETOWN...WEST LINE...PLUNKETVILLE AND HOCHATOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3419 9447 3419 9425 3436 9425 3435 9394
      3419 9392 3418 9382 3417 9382 3393 9445
      3394 9448 3392 9448 3380 9479 3412 9507
      3449 9446
TIME...MOT...LOC 1335Z 225DEG 58KT 3412 9463

19
Special weather statement, Apr 29, 9:26 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 AM CDT FRI APR 29 2016

LAZ001>003-010>012-291515-
RED RIVER LA-DE SOTO LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-CADDO LA-
926 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...SOUTHWESTERN
BIENVILLE...SOUTHEASTERN BOSSIER...SOUTH CENTRAL WEBSTER...CENTRAL DE
SOTO AND NORTHWESTERN RED RIVER PARISHES UNTIL 1015 AM CDT...

AT 926 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHWEST OF RINGGOLD...OR 17 MILES NORTHEAST OF MANSFIELD...
MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...STONEWALL...RINGGOLD...SOUTH MANSFIELD...HALL SUMMIT...CASTOR...
GRAND CANE...JAMESTOWN...NOLES LANDING...MC DADE...ROBSON...NINOCK...LOGGY
BAYOU...TAYLORTOWN...CARMEL...KICKAPOO...KINGSTON...GLOSTER...REEDS STORE
AND CASPIANA.

LAT...LON 3207 9383 3222 9390 3234 9374 3251 9333
      3224 9312 3197 9378
TIME...MOT...LOC 1426Z 236DEG 44KT 3221 9350

19
Special weather statement, Apr 29, 9:36 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 AM CDT FRI APR 29 2016

LAZ010-011-017-018-291530-
RED RIVER LA-DE SOTO LA-SABINE LA-NATCHITOCHES LA-
936 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...
NORTHWESTERN NATCHITOCHES...RED RIVER AND NORTH CENTRAL SABINE
PARISHES UNTIL 1030 AM CDT...

AT 935 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF CONVERSE...OR 12 MILES SOUTHEAST OF MANSFIELD...
MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...COUSHATTA...OAK GROVE...PLEASANT HILL...MARTIN...SOUTH
MANSFIELD...HALL SUMMIT...ASHLAND...EDGEFIELD...AJAX...BLACK LAKE...LOGGY
BAYOU...CRICHTON...ARMISTEAD...CARMEL...PELICAN...HANNA...WOMACK...GRAND
BAYOU AND LAKE END.

LAT...LON 3170 9359 3204 9384 3223 9325 3197 9306
TIME...MOT...LOC 1435Z 236DEG 44KT 3189 9356

19
Special weather statement, Apr 29, 9:46 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 AM CDT FRI APR 29 2016

LAZ004-006-291530-
UNION LA-CLAIBORNE LA-
946 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EAST
CENTRAL CLAIBORNE PARISHES UNTIL 1030 AM CDT...

AT 945 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BERNICE...OR 12 MILES SOUTH OF JUNCTION CITY...MOVING NORTHEAST AT 50
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BERNICE...COOLEY...SPEARSVILLE...LILLIE...LOCKHART...TAYLORVILLE AND
CORNEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3276 9263 3276 9274 3286 9282 3302 9258
      3301 9242 3290 9233
TIME...MOT...LOC 1445Z 233DEG 44KT 3284 9267

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:35 AM CDTLake Wind AdvisorySHVBossier, Caddo, De Soto, Natchitoches, Red River, Sabine13 hr
Apr 29, 9:26 AM CDTSpecial Weather StatementSHVDe Soto49 min
Apr 29, 9:36 AM CDTSpecial Weather StatementSHVDe Soto, Red River54 min
Apr 29, 9:46 AM CDTSpecial Weather StatementSHVUnion44 min
Apr 29, 10:19 AM CDTSpecial Weather StatementSHVLincoln, Union41 min
Apr 29, 10:21 AM CDTSpecial Weather StatementSHVUnion24 min
Apr 29, 10:35 AM CDTSpecial Weather StatementSHVBienville40 min
Apr 29, 10:53 AM CDTSpecial Weather StatementSHVUnion37 min
Apr 29, 10:55 AM CDTSpecial Weather StatementSHVUnion50 min
Apr 29, 11:23 AM CDTRiver Flood WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River13 days
Apr 29, 11:23 AM CDTRiver Flood WarningSHVGrant, Natchitoches, Red River15 days
Apr 29, 11:26 AM CDTSpecial Weather StatementSHVBossier, Caddo49 min
Apr 29, 11:33 AM CDTRiver Flood WarningSHVBienville, Bossier, Webster11 days
Apr 29, 11:40 AM CDTSpecial Weather StatementSHVJackson, Ouachita65 min
Apr 29, 11:49 AM CDTSpecial Weather StatementSHVBienville41 min
Apr 29, 12:09 PM CDTSpecial Weather StatementSHVJackson, Ouachita51 min
Apr 29, 12:13 PM CDTSpecial Weather StatementSHVBossier, Caddo, Webster47 min
Apr 29, 12:26 PM CDTSpecial Weather StatementSHVCaddo49 min
Apr 29, 12:33 PM CDTSpecial Weather StatementSHVLincoln42 min
Apr 29, 12:50 PM CDTSpecial Weather StatementSHVBienville, Lincoln40 min
Apr 29, 12:53 PM CDTSevere Thunderstorm WarningSHVLincoln, Union52 min
Apr 29, 2:17 PM CDTAreal Flood AdvisorySHVBienville, Claiborne, Jackson, Lincoln, Ouachita, Union3 hr
Apr 29, 2:26 PM CDTSpecial Weather StatementSHVUnion49 min
Apr 29, 2:43 PM CDTSevere Thunderstorm WarningSHVOuachita, Union48 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.